# SDR QMLA031710007

- Difficulty date: March 17, 2010
- Submitted: March 22, 2010
- Operation: Air carrier
- Aircraft: N94LG
- Make and model: Snias AS350B2
- Aircraft serial: 2728
- Aircraft time: 10,748 hours
- Engine: Tmeca ARRIEL1D1
- Engine time: 6,105 hours
- System (JASC): 2140 · Heating System
- Part: Valve
- Part number: 857A1641
- Condition: Contaminated
- Location: Heater
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FOUND STIFF HEATER VALVE ON A DAILY AIRWORTHINESS CHECK.  SPRAYED LPS 1 ON THE U JOINT LINKAGE AND WORKED HANDLE BACK AND FORTH. ON THE NEXT FLIGHT THE CREW ASKED THE PILOT FOR SOME HEAT IN THE BACK OF THE ACFT.  HEAT VALVE WAS TURNED ON BY THE PILOT.  THE MED CREW NOTED A SMELL AND VERY SLIGHT SMOKE COMING FROM THE FLOOR WERE THE KNOB MEETS THE FLOOR. THE PILOT TURNED OFF THE HEATER AND TURNED ON THE CABIN FAN. SHORTLY AFTER, ABOUT 2 MINUTES,  SMELL AND SMOKE WERE GONE. THE ACFT WAS SAFELY LANDED AT THE NEAREST AIRPORT. UPON INSP BELOW THE FLOOR THERE WAS A VERY SMALL AMOUNT OF LPS DIRECTLY UNDERNEATH THE HEAT VALVE. NO OTHER CAUSE COULD BE FOUND. AFTER A REVIEW OF SB, FOUND 21.04 SUBJECT NEW P2 VALVE. THE REASON IS TO PUT AN END TO POSSIBLE SEIZING OF THE P2 VALVE.  BELIEVE THE LINKAGE WAS NOT THE PROBLEM BUT IT WAS DUE TO A SEIZED P2 VALVE.  IN THE FUTURE TO PREVENT POSSIBLE SMOKE AND ODOR IN THE COCKPIT. THE USE OF A RAG PLACED AROUND THE U JOINT WOULD ELIMINATE LUBRICANT ON THE P2 VALVE.
